MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 L / +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 L / +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 76539167
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an initial thr procedure had been performed on (b)(6) 2020, the patient fell and the hip dislocated.A revision surgery was performed on the ((b)(6) 2020 to exchange the femoral head.Patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of wear and is slightly damaged from extraction.The medical investigation concluded that, per complaint details, approximately 3.5 weeks post tha implantation the patient underwent a revision due to recurrent dislocations.Reportedly, the patient underwent a successful reduction after a fall during the early post-op phase post primary tha; however, ¿it sounds as if patient is not fully compliant to post surgery instructions¿ and the ¿surgeon does not fault the prosthesis¿.It was communicated that the requested op notes and x-rays were not available for inclusion in the medical investigation.Based on the information provided, the reported lack of patient adherence to post-op restrictions could not be ruled out as a potential contributing factor to the reported event, although the definitive root cause could not be concluded.The patient impact beyond the reported dislocations, reduction, and revision itself could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include limited range of motion, a procedural error or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, patient had initial thr procedure performed on (b)(6) of 2020.A revision surgery was performed on the (b)(6) 2020, for the ceramic liner and the ceramic head of the acetabulum, because the patient keeps dislocating.No injury or diverse effects due to prostheses.Patient had a fall and dislocation in hospital recovering from first surgery.This was successfully reduced.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 L / +8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11152666
Report Number1020279-2021-00264
Device Sequence Number16785388
Product Code LZO
UDI-Device Identifier03596010566973
UDI-Public03596010566973
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539167
Device Catalogue Number76539167
Device Lot Number18KT11363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight85